MAUDE Adverse Event Report: SMITH & NEPHEW, INC. POSITIONER SPIDER LIMB; ACCESSORIES, OPERATING-ROOM, TABLE (KIT)

SMITH & NEPHEW, INC. POSITIONER SPIDER LIMB; ACCESSORIES, OPERATING-ROOM, TABLE (KIT)
Model Number 72201812
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 06/11/2018
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the device keeps moving during case.No back-up device available.No patient injury was reported.
 
Additional Manufacturer Narrative
The device was received for evaluation.There was a relationship found between the returned device and the reported incident.A visual inspection was performed on the product and various scratches and small scrapes were noted on the outside of the unit.A functional evaluation revealed that the unit had excessive oil within the bimba tube housing as well as on the bimba piston.The amplifier piston seal had failed and allowed oil to seep into the bimba housing.The unit also failed the 50 pound weight test.The piston migration was at 2.3 inches, which is indicative of hydraulic fluid loss.The complaint was confirmed and the root cause has been determined to be excessive oil loss caused by a bad seal within the amplifier piston.A review of the device history records showed there were no indications to suggest that the product did not meet manufacturing specification or would not be able to perform as intended.
 
Additional Manufacturer Narrative
The reported device was not returned to the designated complaint unit for independent evaluation, thus visual inspection and functional testing could not be performed.A relationship, if any, between the subject device and the reported event could not be determined.If the product associated with this event is returned at a future date, this evaluation will be reopened for investigation.

Brand Name
POSITIONER SPIDER LIMB
Common Device Name
ACCESSORIES, OPERATING-ROOM, TABLE (KIT)
Manufacturer (Section D)
SMITH & NEPHEW, INC.
76 s. meridian ave.
oklahoma city OK 73107 6512
MDR Report Key7603064
Report Number1643264-2018-00463
Device Sequence Number13749773
Product Code FWZ
UDI-Device Identifier03596010610058
UDI-Public(01)03596010610058
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 11/08/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number72201812
Device Catalogue Number7210569
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/31/2018
Initial Date Received by Manufacturer 06/13/2018
Supplement Date Received by Manufacturer08/08/2018
10/26/2018
11/07/2018
Initial Report FDA Received Date06/14/2018
Supplement Report FDA Received Date08/21/2018
11/01/2018
11/08/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1